Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the integrability of the maximal ergodic function

Author: Nghiêm Đăng-Ngọc
Journal: Proc. Amer. Math. Soc. 79 (1980), 565-570
MSC: Primary 28D10
MathSciNet review: 572303
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G = {{\mathbf{R}}^d}$ or $ {{\mathbf{Z}}^d}$ and consider an ergodic measure-preserving action of G on a probability space $ (X,\mathfrak{A},P)$, let $ f \in {L^1}(X,P)$ and Mf be its maximal ergodic function. Our purpose is to prove the converse of the following theorem of N. Wiener: if $ \vert f\vert{\log ^ + }\vert f\vert$ is integrable then Mf is integrable. For the particular case $ G = {\mathbf{Z}}$ this result was already obtained by D. Ornstein whose proof is based on induced transformations and seems to be specific to Z, our proof is based on a result of E. M. Stein on the Hardy-Littlewood maximal function on $ {{\mathbf{R}}^d}$ and its analogue on $ {{\mathbf{Z}}^d}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D10

Retrieve articles in all journals with MSC: 28D10

Additional Information

Keywords: Ergodic measure-preserving action, maximal ergodic function, ergodic theorem, integrability
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society